Alert archive / Iowa / Wind Advisories in 2024
Wind Advisory 10, NWS Quad Cities, IA
NWS Quad Cities, IA issued this wind advisory at Nov 21, 2024, 1:55 AM CST for 18 counties in Iowa; 13 counties in Illinois. It took effect at Nov 21, 2024, 10:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 21, 2024, 1:55 AM CST (07:55 UTC)
- In effect from
- Nov 21, 2024, 10:00 AM CST
- Expired
- Nov 21, 2024, 8:00 PM CST
- In force
- 10 hr
- Issued by
- NWS Quad Cities, IA
All 31 counties
Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Johnson County, IA, Jones County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, Jo Daviess County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Warren County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 25 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 7.9 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
396 WWUS73 KDVN 210755 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 155 AM CST Thu Nov 21 2024 IAZ041-042-052>054-064>068-078-089-ILZ001-002-007-009-015>018- 024>026-034-035-211600- /O.NEW.KDVN.WI.Y.0010.241121T1600Z-241122T0200Z/ Delaware-Dubuque-Linn-Jones-Jackson-Johnson-Cedar-Clinton- Muscatine-Scott-Louisa-Des Moines-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough- Including the cities of Iowa City, Cedar Rapids, Manchester, Moline, Monmouth, Tipton, Davenport, Hennepin, Maquoketa, Anamosa, Mount Carroll, Bettendorf, Wapello, Dubuque, Freeport, Clinton, Muscatine, Galena, Carthage, Sterling, Geneseo, Aledo, Burlington, Rock Island, Oquawka, Princeton, and Macomb 155 AM CST Thu Nov 21 2024 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CST THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. Some gusts up to 50 MPH will be possible in northwest Illinois. * WHERE...Portions of north central, northwest, and west central Illinois and east central, northeast, and southeast Iowa. * WHEN...From 10 AM this morning to 8 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects and holiday decorations. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 12
3 follow-up statements
870 WWUS73 KDVN 211624 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 1024 AM CST Thu Nov 21 2024 IAZ040-051-063-077-088-099-220030- /O.EXA.KDVN.WI.Y.0010.000000T0000Z-241122T0200Z/ Buchanan-Benton-Iowa-Washington-Henry IA-Lee- Including the cities of Independence, Washington, Fort Madison, Vinton, Marengo, and Mount Pleasant 1024 AM CST Thu Nov 21 2024 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CST THIS EVENING... * WHAT...Northwest winds 20 to 25 mph with gusts up to 45 mph. * WHERE...Benton, Iowa, Buchanan, Henry IA, Lee, and Washington Counties. * WHEN...Until 8 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ IAZ041-042-052>054-064>068-078-089-ILZ001-002-007-009-015>018- 024>026-034-035-220030- /O.CON.KDVN.WI.Y.0010.000000T0000Z-241122T0200Z/ Delaware-Dubuque-Linn-Jones-Jackson-Johnson-Cedar-Clinton- Muscatine-Scott-Louisa-Des Moines-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough- Including the cities of Cedar Rapids, Tipton, Rock Island, Wapello, Aledo, Geneseo, Oquawka, Muscatine, Manchester, Iowa City, Maquoketa, Clinton, Davenport, Sterling, Macomb, Dubuque, Bettendorf, Carthage, Monmouth, Mount Carroll, Moline, Princeton, Galena, Anamosa, Freeport, Burlington, and Hennepin 1024 AM CST Thu Nov 21 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts between 40 to 50 mph. * WHERE...Portions of north central, northwest, and west central Illinois and east central, northeast, and southeast Iowa. * WHEN...Until 8 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Uttech
432 WWUS73 KDVN 212042 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 242 PM CST Thu Nov 21 2024 IAZ040>042-051>054-063>068-077-078-088-089-099-ILZ001-002-007-009- 015>018-024>026-034-035-220200- /O.CON.KDVN.WI.Y.0010.000000T0000Z-241122T0200Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Washington-Louisa-Henry IA-Des Moines-Lee-Jo Daviess-Stephenson-Carroll-Whiteside-Rock Island- Henry IL-Bureau-Putnam-Mercer-Henderson-Warren-Hancock-McDonough- Including the cities of Cedar Rapids, Tipton, Fort Madison, Rock Island, Wapello, Vinton, Aledo, Washington, Geneseo, Oquawka, Muscatine, Manchester, Iowa City, Maquoketa, Clinton, Davenport, Marengo, Sterling, Mount Pleasant, Macomb, Independence, Dubuque, Bettendorf, Carthage, Monmouth, Mount Carroll, Moline, Princeton, Galena, Anamosa, Freeport, Burlington, and Hennepin 242 PM CST Thu Nov 21 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts between 40 to 50 mph. * WHERE...Portions of north central, northwest, and west central Illinois and east central, northeast, and southeast Iowa. * WHEN...Until 8 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Uttech
029 WWUS73 KDVN 220152 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 752 PM CST Thu Nov 21 2024 IAZ040>042-051>054-063>068-077-078-088-089-099-ILZ001-002-007-009- 015>018-024>026-034-035-220300- /O.EXP.KDVN.WI.Y.0010.000000T0000Z-241122T0200Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Washington-Louisa-Henry IA-Des Moines-Lee-Jo Daviess-Stephenson-Carroll-Whiteside-Rock Island- Henry IL-Bureau-Putnam-Mercer-Henderson-Warren-Hancock-McDonough- Including the cities of Cedar Rapids, Muscatine, Independence, Mount Carroll, Sterling, Manchester, Monmouth, Tipton, Princeton, Dubuque, Maquoketa, Clinton, Moline, Burlington, Oquawka, Washington, Marengo, Geneseo, Anamosa, Freeport, Fort Madison, Rock Island, Wapello, Bettendorf, Vinton, Mount Pleasant, Davenport, Hennepin, Macomb, Galena, Carthage, Iowa City, and Aledo 752 PM CST Thu Nov 21 2024 ...WIND ADVISORY WILL EXPIRE AT 8 PM CST THIS EVENING... Winds at most locations have dropped below 40 MPH and we will let the Wind Advisory expire at 8 PM. Northwest winds of 10 to 20 MPH with gusts up to 30 MPH are forecast to continue through midnight before decreasing through sunrise. $$ Cousins
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this wind advisory went out at Nov 20, 11:07 PM CST, 2 hours 48 minutes earlier. Its key messages:
- Snow showers will continue through tonight, with another bout of showers possible tomorrow morning and afternoon east of the Mississippi River. Some slick spots may be seen tonight as temperatures cool below freezing.
- Breezy conditions will continue through Thursday. Gusts upwards to 30-40 mph or more will be possible at times.
- Cooler temperatures will dominate the region going into the weekend, with a brief warm up into the 50s on Sunday, with temperatures dropping again from there.
Area forecast discussion, Nov 20, 11:07 PM CST, 2 hours 48 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 1107 PM CST Wed Nov 20 2024 .KEY MESSAGES... - Snow showers will continue through tonight, with another bout of showers possible tomorrow morning and afternoon east of the Mississippi River. Some slick spots may be seen tonight as temperatures cool below freezing. - Breezy conditions will continue through Thursday. Gusts upwards to 30-40 mph or more will be possible at times. - Cooler temperatures will dominate the region going into the weekend, with a brief warm up into the 50s on Sunday, with temperatures dropping again from there. && .SHORT TERM /THROUGH THURSDAY/... Issued at 220 PM CST Wed Nov 20 2024 Tonight...We will continue to see snow showers through the evening and into the night, depleting from west to east after midnight. The intensity of these showers will decrease as the night goes on, but temperatures below freezing may allow for some slick spots to develop on roads and sidewalks. Thus, it will be best to be cautious when traveling this evening and into the night. Winds won't help much, as we are expecting the gusty westerly winds to continue through the night. The winds will be slightly weaker than they were through the day, but we are still expecting gusts upwards to 30-35 mph at times. As we approach dawn, winds will start to pick up under an approaching surface low. We are expecting temperatures to drop into the mid-upper 20s throughout the area tonight, with wind chills in the teens moving in after midnight. Thursday... We remain under the influence of the newly developed surface low over Lake Michigan, which is forecast to be relatively strong. Current guidance has the surface low dropping to near 995 hPa along the western coast of Lake Michigan. Not only will this bring the precipitation back to eastern portions of our forecast area, but this will greatly enhance the pressure gradient over our eastern half. This will result in quite the windy day, with strong northwest winds forecast. Much of the area will see winds between 20- 30 mph, with gusts upwards to 40 mph. Areas along and east of the Mississippi River will see the best chance for the winds on the higher end of that range, with gusts upwards to 45 mph possible. Comparing to older runs in guidance, these winds have gone up quite a bit. So, this upward trend in winds will be something to watch, as wind headlines may be necessary. Temperatures tomorrow are not expected to be that comfortable either, with much of the area hovering around 40. Thus, with winds that strong, we will see wind chills as low as the mid 20s at times. So, unfortunately, we are looking at quite the unpleasant day tomorrow. Bundle up and prepare for the cold, as winter-like conditions will be felt. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... Issued at 220 PM CST Wed Nov 20 2024 Friday, the upper low will have since moved east of the Great Lakes region, with the newly developed surface low pushing well east of the area by sunrise. Bits of energy gyrating around the large upper low may still result in residual drizzle/flurries east of the Mississippi River, diminishing by mid-morning. Confidence is low on the precipitation lasting this long. Behind the upper low, we will be left under weak ridging to near zonal upper level flow going into the weekend and start of the week. Thus, we are looking towards a relatively quiet weekend, with seasonal temperatures. The wave discussed in previous forecast discussions for Monday has since decreased in intensity and pulled north of the area, resulting is a mostly dry forecast for the start of the week. Although, we will see warm advection ahead of this wave on Sunday, making Sunday a mild and cloudy day. Temperatures Sunday will be the warmest through the forecast period, with much of the area possibly reaching the low 50s. With such dry air in place, the cold front associated with the wave in the north will likely pass through the area on Monday as a dry front now. We will remain quiet going towards midweek, but we do see a bit of a pattern change midweek and beyond. Keep in mind, much can change between now and then, but the pattern does look to trend more active for the region. While all over the place, guidance does indicate quite the wave developing over the western CONUS. This wave would bring the potential for more precipitation, but at the moment, it is too soon to say. Thus, it is best to just know that we do have our eyes on some potential systems out there, but impacts to our area remain unknown. We will continue to monitor and update as we get closer. Temperatures will remain near to below normal for much of next week. && .AVIATION /06Z TAFS THROUGH 06Z FRIDAY/... Issued at 1050 PM CST Wed Nov 20 2024 Snow showers continue to move across eastern Iowa TAF sites with the exception of KBRL. The forecast has extended tempo groups at KDBQ, KDBQ, and KMLI to accout for snow extending northwestward into southeast Minnesaota through 09/10 UTC. Periods of MVFR to IFR ceilings and visibilities are possible at each TAF sites with snow showers. Otherwise VFR to MVFR ceilings will prevail overnight with Widespread MVFR through the remainder of the period. IFR ceilings are possible at DBQ during the afternoon. Gusty winds will increase after 15 UTC at all TAF sites with gusts up to 40 knots especially during the afternoon. Winds will begin to slowly decrease after 00 UTC Friday. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...None. IL...None. MO...None. && SHORT TERM...Gunkel LONG TERM...Gunkel AVIATION...Cousins/Schultz
Hazardous weather outlook, Nov 20, 2:43 PM CST, 11 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 243 PM CST Wed Nov 20 2024 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-212045- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 243 PM CST Wed Nov 20 2024 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...THIS AFTERNOON AND TONIGHT Scattered rain and snow showers will continue to spread across the Outlook Area this afternoon, lasting into tonight. The showers will be mainly snow by tonight. The combination of gusty winds up to 40 MPH and falling snow may result in greatly reduced visibility. Light snow accumulations on elevated surfaces tonight may produce localized slick spots on bridges and overpasses. Gusty winds and cold temperatures will result in wind chill temperatures in the teens late tonight. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY It will be very windy on Thursday, with gusts over 40 MPH expected. Rain and snow will also be possible Thursday across eastern portions of the Outlook Area, mostly impacting areas along and east of the Mississippi River. Little to no accumulation is expected from this. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. Gunkel/12
Nearby
Wind Advisories in Iowa, 2024Wind Advisories in Illinois, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.